What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 12, 1:06 PM CST, 59 minutes earlier.
Area forecast discussion, Aug 12, 1:06 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
206 PM CDT Sun Aug 12 2018
.AVIATION...
For the 12/18Z terminal forecast will have a mix of VFR and
lowering to MVFR in showers and thunderstorms with locally heavy
rainfall and visibility restrictions. Could see IFR at times
during the onset of thunderstorms this afternoon and early
evening. Another round of showers and thunderstorms are expected
to develop overnight and into Monday. Will prevail IFR flight
categories between 13/08Z-13/14Z for most of the sites. Surface
winds will be light and variable to variable 5-10 knots through
the period with higher gusts near and in thunderstorms from 15-25
knots. /06/
&&
.PREV DISCUSSION... /issued 1206 PM CDT Sun Aug 12 2018/
UPDATE...
Updated the rain chances for the Northern areas and adjusted
remaining sections of the Four State Region, also made
adjustments to the rain chances through Monday. High temperatures
were aligned with regard to rain chances with lower readings in
the regions of higher pops. /06/
PREV DISCUSSION... /issued 727 AM CDT Sun Aug 12 2018/
AVIATION...
For the ArkLaTex, VFR for most terminals with some LIFR/IFR cigs
are patchy for a few hours. Our sfc winds are light and variable.
Climb winds are SW 10-25KT and transporting a lot of moisture and
saturation past the freezing level and then veering to W for
flight. VCTS everywhere all day with various amendments with
tempos this afternoon as coverage of TS will peak mid aftn. The
upper low over TX will move NW and drier more stable air will push
up from the Gulf during this very quiet tropical season by Tues.
/24/
PREV DISCUSSION... /issued 524 AM CDT Sun Aug 12 2018/
SHORT TERM.../Sunday through Monday/
Muggy low to mid 70s with little in the way of fog under a blanket
of low, mid clouds and high clouds. The stationary front is still
along I-30 give or take waving back and forth. Meanwhile, the
upper low over N TX is going to continue to leave us in a
favorable environment for producing showers and thunderstorms area
wide today. Heating and additional boundaries will kick in again
this afternoon making for a little more robust coverage of
thunderstorm activity bringing much needed heavy down pours to
many areas once again today.
Overnight the low will begin to back build and bit and lift North
taking the edge off of the coverage into next week with Monday
being a transitional day with perhaps more sun and warmer
temperatures. This makes for a wide range of readings difficult to
peg much less describe in a text product, but we are still
thankfully looking at more of a break from summer and the heat
index along with a chance for more rain. However, the better
coverage of activity will be shifting Northward as the Bermuda
high noses in off of the Gulf slowly this afternoon in the wake of
the lifting low into Monday which raises heights aloft and brings
back the potential for above average temps in a spot or two where
rain fails to materialize. /24/
LONG TERM...
/Monday night through Saturday/
Much of the long term period will be characterized by a cutoff upper-
trough lingering across the midwest. Instability associated with
upper-trough along with a weak remnant frontal boundary across the
region will allow for increased rain chances each day along and
north of Interstate 20 with the best chances across the interstate
30 corridor. Rainfall totals through the forecast period from the
latest GFS run are advertising up to 6 inches across portions of
southeast Oklahoma. However, much of it will be fairly evenly spread
throughout much of next week.
Otherwise, temperatures this upcoming workweek will range from highs
in the upper 80s to lower 90s with lows in the mid 70s each day. /05/
PREV DISCUSSION... /issued 1147 PM CDT Sat Aug 11 2018/
AVIATION...
An upper-level disturbance combined with a stalled frontal
boundary across the region will maintain an unsettled weather
pattern on Sunday. Convection forecast to redevelop after 12/16Z
areawide, continuing through 13/00Z, before diminishing.
Light winds overnight to become south at around 6 knots on
Sunday, diminishing after 13/00Z. Otherwise, mainly VFR
conditions to prevail throughout the forecast period with the
exception of MVFR ceilings possible across LFK around daybreak.
/05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 72 93 73 / 70 40 20 10
MLU 89 72 93 72 / 50 30 20 10
DEQ 83 71 85 71 / 90 40 50 40
TXK 85 72 89 72 / 100 40 30 20
ELD 87 72 90 71 / 70 30 20 10
TYR 86 73 91 73 / 100 40 20 20
GGG 87 72 92 72 / 80 30 20 10
LFK 88 73 94 72 / 50 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
06/24/05
Hazardous weather outlook, Aug 12, 11:01 AM CST, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1201 PM CDT Sun Aug 12 2018
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-131715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1201 PM CDT Sun Aug 12 2018
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Scattered to numerous showers and thunderstorms will continue to
develop this afternoon. Some storms may produce gusty winds and
brief but heavy rainfall that may result in some minor flooding of
low lying and poor drainage areas during the afternoon and early
evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Scattered thunderstorms will continue to be possible on Monday.
Locally heavy rainfall, gusty winds and frequent lightning could
occur in stronger storms. Showers and thunderstorms will become
more isolated in coverage for the middle and latter part of the
upcoming work week, and will be confined mainly to areas north of
Interstate 20.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency managers, spotter networks, and amateur
radio operators will not be be required through tonight.
19
In the hours before
Special weather statement, Aug 12, 11:28 AM CST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1228 PM CDT SUN AUG 12 2018
ARZ071-072-121815-
Lafayette AR-Columbia AR-
1228 PM CDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE AND
SOUTHWESTERN COLUMBIA COUNTIES UNTIL 115 PM CDT...
At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm
near Bradley, or 8 miles northwest of Springhill, moving northeast
at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Bradley, Taylor, Bussey, Canfield, Welcome, Lerch, Cornelius, State
Line and Walkerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3302 9342 3302 9362 3316 9369 3329 9345
3305 9330
TIME...MOT...LOC 1728Z 242DEG 6KT 3310 9356
19Special weather statement, Aug 12, 11:35 AM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1235 PM CDT SUN AUG 12 2018
LAZ003-004-121830-
Claiborne LA-Webster LA-
1235 PM CDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER AND SOUTHWESTERN
CLAIBORNE PARISHES UNTIL 130 PM CDT...
At 1234 PM CDT, Doppler radar was tracking a strong thunderstorm over
Minden, moving northeast at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Minden, Sibley, Cotton Valley, Sarepta, Dixie Inn, Shongaloo,
Evergreen, Gilark, Leton, Holly Springs and Couchwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3261 9307 3253 9338 3273 9345 3276 9345
3276 9346 3279 9347 3282 9346 3285 9347
3287 9345 3287 9346 3289 9348 3290 9348
3290 9347 3292 9347 3293 9348 3292 9350
3294 9351 3295 9349 3301 9324
TIME...MOT...LOC 1734Z 233DEG 9KT 3258 9329
19Special weather statement, Aug 12, 12:03 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
103 PM CDT SUN AUG 12 2018
LAZ001-002-121900-
Bossier LA-Caddo LA-
103 PM CDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO AND WEST
CENTRAL BOSSIER PARISHES UNTIL 200 PM CDT...
At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blanchard, or 13 miles northwest of Shreveport, moving east at 10
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Blanchard, Benton, Oil City, Mooringsport, Belcher, Gilliam, Dixie,
Caddo Lake and Cavett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3255 9396 3272 9404 3285 9377 3263 9364
TIME...MOT...LOC 1802Z 249DEG 11KT 3262 9394
19
Special weather statement, Aug 12, 12:23 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
123 PM CDT SUN AUG 12 2018
ARZ072-073-LAZ004-121930-
Union AR-Columbia AR-Claiborne LA-
123 PM CDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UNION...SOUTHEASTERN
COLUMBIA COUNTIES IN SOUTHWESTERN ARKANSAS AND NORTHWESTERN CLAIBORNE
PARISHES UNTIL 230 PM CDT...
At 123 PM CDT, Doppler radar was tracking a strong thunderstorm over
Haynesville, or 13 miles north of Homer, moving northeast at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Haynesville and Atlanta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3287 9318 3301 9324 3316 9299 3296 9286
TIME...MOT...LOC 1823Z 242DEG 10KT 3299 9312
19
Special weather statement, Aug 12, 12:43 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
143 PM CDT SUN AUG 12 2018
LAZ004-006-121930-
Union LA-Claiborne LA-
143 PM CDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND
NORTHEASTERN CLAIBORNE PARISHES UNTIL 230 PM CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Bernice, or 13 miles southwest of Junction City, moving
northeast at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Bernice, Lisbon, Summerfield, Corney Lake and Antioch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3278 9286 3294 9293 3300 9272 3284 9264
TIME...MOT...LOC 1843Z 237DEG 6KT 3285 9282
19
Special weather statement, Aug 12, 12:56 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
156 PM CDT SUN AUG 12 2018
LAZ001-TXZ138-151-122000-
Caddo LA-Panola TX-Harrison TX-
156 PM CDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO PARISH...
SOUTHEASTERN HARRISON AND NORTHEASTERN PANOLA COUNTIES UNTIL 300 PM
CDT...
At 154 PM CDT, Doppler radar was tracking a strong cluster of
thunderstorms over Elysian Fields, or near Waskom, moving east at 20
mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Shreveport, Marshall, Greenwood, Blanchard, Waskom, Deberry, Elysian
Fields, Scottsville, Dixie, Cross Lake, Leigh, Jonesville, Forbing
and Bethany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3272 9380 3265 9377 3264 9379 3264 9377
3260 9375 3259 9377 3259 9375 3257 9374
3255 9377 3255 9374 3253 9373 3254 9374
3254 9377 3250 9372 3241 9368 3240 9369
3236 9366 3229 9423 3255 9430
TIME...MOT...LOC 1854Z 258DEG 18KT 3241 9417
19